Calcium effects

Hi everyone, need to give a bit of history, have SLE,APS for 35 years and had a real rough ride, it seemed like every year I had something new to add, all secondly to the abovementioned, over the first 20 years off SLE I was treated with steroids as high doses.( this was the only treatment available at the time) as a result of this I had developed severe osteoporosis, spine collapsed in several places, Dexter scan showed that I was not even on or in the range, this resulting in me having to have years of osteoporosis treatment. (Think I have had them all to try to slow it down,) costing thousands, but this is the problem now, my stomach and aorta is totally calcified. I would be interested in any one else has had this?? I don't know what it will happen to me, will it cause problems for me, they can't descale me like a kettle, anyone got an idea of what will e if a bit comes away. Sorry for long post, thanks for taking the time to read this.

16 Replies

oldestnewest
  • I haven't heard of that one yet,, but after 35years of lupus you must be as strong as an ox! It's gonna take more than a bit of timescale hold you back. I hope it is nothing serious.

  • Hi hardy1. 35 years of SLE and APS and a whole lot more add ons is a long long time in lupus years, at mo my main problems are damage that was done, don't think there's much more I can get.😁😁😁 Think I'm getting greedy, best of all, I've become a expert in hiding it all, except the fatigue, been left in chronic pain, that's hard work. To see me you would not believe that I have anything wrong with me,good sometimes, but not good when I need help. Wouldn't say strong, ups and sometimes very down. I'm held together by timescale..Take care

  • I think your sense of humour must have helped. Although I've only done half the time you have just described me really. I don't know if the anger issues are because I am in a constant state of pain and fatigue but I didn't have any before I never got angry, but now I have to focus on keeping calm, I hate it. Well 35 years is an inspiration. Thanks

  • Pain has a lot to answer for, you cry,grit your teeth (if you have any, I have) makes you do stupid things, just to try and distract you from it (you will pay for it later) i.e. clean Windows, that was a hard lesson, best one I've had, is going shop ,pain was so bad ,couldn't stop sobbing uncontrollably, but laughing at myself, don't know what I looked like, people couldn't stop looking at me, must have thought on something,

    I think we all go through it and fight it or get low,don't think it's going away,so we try our best to love it(dont think so) hope things get better for you,,don't let it own you, you own it,remember it's your life. Every year you fight it, then smile,1more to you.

  • Morning. I've lived with lupus for 33 years and also take calcium. I've had all tests like you including dexa scan. Not heard of calcification though. Maybe try lemon ?

  • Hi Kazp, bet you haven't had a easy time either, treatment was very limited then, so much better now for lupus, I think I would need a bit more than lemons, never heard of this until Dr showed me scans and xrays ,take care

  • I refused steroids because my mother had so many compression fractures and awful osteo. I did give in once because my platelets dropped to 32. I took a massive dose - 40 pills in 4 days. The platelets responded - went to 100 - and in 4 weeks, down again to the low 40's. I have SLE and a host of other diseases. I take Tramadol for pain, as I am also on Coumadin. I just had 6 days of a hellish migraine. My hematologist told me that SLE can inflame the brain as well as other parts of the body. It also raised my creatinine and my glucose. SLE is a vicious disease. Our problem is so few know what it is. It's a tough life, living with it, and trying to live a normal life. Only people like us can appreciate what you feel. Your doctor should have weaned you off the steroids long before they took its toll. Besides, steroids are only a band aid for a surgical incision. They are a temporary fix - not a cure. My platelets are 44 now, but I refuse to take any more steroids. My head hurt enough - I didn't need pain in my stomach as well from the steroids. What, if any, is the answer???

  • I agree, steroids over a long time is not the answer, back then it was keeping me alive, think they should've scanned me a lot sooner, perhaps I wouldn't have had the vertebrae collapses. And now on fentanyl and morphine for pain, I have migraine headaches , so I feel for you, I have acupuncture, have you tried it, it worked for me, hopefully it might help.Take care

  • If your stomach can tolerate steroids, then, by all means, take them. They made me really sick. I know there is no cure for SLE, and all the meds are just to keep us going. No, I have not tried acupuncture, but any needle stuck in me will cause bleeding that doesn't stop. I am on Coumadin and my platelets are too low, so between the two, my blood does not clot. If I were not on Coumadin, I would more than likely develop blood clots. I'm in a Catch 22 situation. I just want my head to stop hurting!

  • that's a shame, it was the only thing in the end that worked for me, I suffer from clots and bleeds,so need a very tight range with inr 1.8-2.2,they put a filter in my stomach to help

    With this problem, I didn't think that the needles went that far in to make you bleed, I haven't been on steroids for over 10years, because of the problems I have with this osteoporosis, it can do a lot of damage,if on high doses for long times. But it can also save you your life, I do hope you will find something to help your migraines,

  • Statins (particularly the newest ones) work on existing plaque to diminish it - you might be put on a high dose of those. There are also some more invasive treatments to blast that plaque where possible.

    You poor thing!

  • Hi purple, already on statins, and other heart meds, think ill give the invasive treatment until they mention it,had enough treatments to last for two lifetimes.thanks for the reply

  • Calcification is not the same as cholesterol , so statins will not have any effect.I have recently had my parathyroid glands removed to prevent future problems with calcification due to long-standing renal failure.Apart from that as a method of controlling high blood calcium, which can then go on to be deposited in blood vessels, I think there may be a drug (Calcitonin?) , it's a very specialised area and you need to speak to the experts.Good luck.

  • Hi vineyard, nobody has said about this drug to me, think this problem is the result of all the osteoporosis drugs I've had, thank you for info, I will ask about the drug .

  • naturalnews.com/028835_arte...

    Might be worth reading. Am sending you a second link also. I think they're both v interesting, probably sthg we shud all be doing! Wishing you the v best.

    naturalsociety.com/pomegran...

  • Hi aster, very interesting article, I'm on warfarin for clots,have to keep my inr in between 1.8-2.2, get internal bleeds, (have a ,filter in stomach) I will check it out with Dr,had a heart attack in past,had a anagram few months back, main heart vessels were ok. Got a bit of dead heart muscle causing a few problems,on meds for this, this calculation of all my stomach and aorta,has puzzled me though, osteoporosis Dr said to avoid anything with calcium. Thank you for finding info for me

You may also like...